MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85418
Medical Device Problem Codes Premature Activation (1484); Premature Separation (4045)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received from fda¿s medwatch program (mw5104099).Report stated that the patient was having surgery for endovascular thoracoabdominal aortic aneurysm repair when the stent prematurely separated from the delivery system.Surgeon was able to retrieve undeployed stent completely.
 
Additional Manufacturer Narrative
Additional information: section d4, h4, h6 - we identified the lot number, based on the expiration date and product code provided in the medwatch.Corrected information: section h6 - health effect - impact code.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
A report was received from fda¿s medwatch program (mw5104099).Report stated that "patient was having surgery for endovascular thoracoabdominal aortic aneurysm repair when the stent prematurely separated from the delivery system.Surgeon was able to retrieve undeployed stent completely.".No contact information for the reporter was provided; therefore, no additional information was able to be obtained.No product has been returned, nor images provided.As noted in the dhr review section, the lot number was deduced based on the product code provided and expiration date.An attempt was made to obtain companion samples from the affected lot of icast devices, and companion lot of advanta v12 devices manufactured from the same crimped top assembly lot.No devices remained in inventory for evaluation.There were no other lots of the same product code manufactured in the immediate timeframe from which to pull contemporaneous samples.Therefore, no device evaluation can be performed for this investigation.Based on the very limited details available, the complaint cannot be confirmed and root cause cannot be determined.The device history records review did not identify any non-conformances.All testing performed in regards to stent retention and sheath passage without stent dislodgement passed.All product quality and performance requirements were met.There was no on demand maintenance of associated manufacturing or test equipment identified around the time of manufacture and all equipment was in calibration.No significant design, material, procedural or process changes around the time of device manufacture have been identified.No related ncrs or capas were identified.The complaint history review did identify other complaints for stent dislodgement; however, it is not known if they are related to this complaint, as the details of the procedure, including at what point of the procedure the stent dislodged, are unknown.The labeling review determined that the icast device was used off-label in a vascular procedure.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.H3 other text : device not returned.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key12579440
Report Number3011175548-2021-01019
Device Sequence Number15101972
Product Code JCT
UDI-Device Identifier00650862854183
UDI-Public00650862854183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number85418
Device Catalogue Number85418
Device Lot Number460724
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer12/20/2022
01/27/2023
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date01/10/2023
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown